MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14051230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial/final mdr being submitted for this complaint with associated mfr# 2954740-2016-00216 (b)(4).: very limited information was received.Both the unidentified detachment control box (dcb) and the connecting cable were not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement call outs are approximate and for reference only.The detachment fiber did not receive heat and melt.Device positioning unit (dpu) failed electrical testing with resistance at 34.0 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light failed to illuminate (cashmere ifu).Compression at the distal tip of the resistive heating coil section caused the resistance pass at 53.7 ohms (range 48.5/56.0).No manufacturing defects were found.The complaint of the coils non-detachment is confirmed.While the root cause of the coils non-detachment cannot be determined, the evidence as received highly suggests the most likely contributing factor to the coils non-detachment may have been due to a fracture of the solder joint connection inside the resistive heating coil.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are tested prior to final packaging.In addition, without the identification or the return of the complete detachment system and the microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot (c37879) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the event was confirmed.The root cause of the coils non-detachment cannot be determined; the evidence as received highly suggests the most likely contributing factor to the coil's non-detachment may have been due to a fracture of the solder joint connection inside the resistive heating coil.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization procedure of right anterior choroidal artery aneurysm a cash 14 cere 5mmx12cm ((b)(4)) could not be detached.A pre-deployment check was performed.There were no damages noted on the coil prior to use or upon removal.The complaint coil was withdrawn and a new coil (type/lot unknown) was used to complete the procedure.The reported event did not require an exchange of the connecting cable or the detachment control box, the same cable and dcb were used for coils prior to and after the reported event.The patient was a (b)(6) female with an aneurysm of size (b)(6).There was no report on the patient injury.There were no intra or post procedural complications or delays related to device or reported event.It was initially reported that the complaint product is available for return.

Brand Name
CASHMERE 14 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5980333
Report Number2954740-2016-00216
Device Sequence Number757718
Product Code HCG
UDI-Device Identifier00878528004523
UDI-Public(01)00878528004523(17)200831(10)C37879
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberCRC14051230
Device Lot NumberC37879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2016
Initial Report FDA Received Date09/27/2016
Patient Sequence Number1
Patient Age65 YR